Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Should she be off psychostims and cortisol levels Cairo

Posted by Laree on July 15, 2004, at 3:07:25

In reply to Should she be off psychostims and cortisol levels, posted by Cairo on July 14, 2004, at 8:41:32

I too am a young lady with ADHD, anxiety & Fibromyalgia. I'm also on Lexapro right now. How long has your daughter been on it and what dosage? It sounds as if you still think she is depressed? It could be that it isn't working or isn't at a high enough dosage for her.
Has she really tried ALL (every) psychostim. out there? I have been on Ritalin & am currently on Adderall. When I don't take it (the Adderall) I feel very listless/bored. Can I ask why she is being rx'ed Seroquel?? I've been on it (for insomnia) before & it gave me terrible hangovers in the mornings. It's a very 'heavy' drug, at least for me, and I have heard others describe it this way. I don't know--that may make her even more listless.
As I understand it, Concerta is long-acting Ritalin. Ritalin made me feel incredibly anxious; it basically gave me panic attacks. Adderall has never had that effect on me. Is your daughter's anxiety made worse by the Concerta?
It also doesn't sound like she is socially active right now even though she's off of the Concerta. I'd give the Concerta a trial run--and if it doesn't work correctly I'd ask to get switched to a different med for ADHD.
Best,
L.

> My teen daughter has dysthymia, anxiety, social phobia, ADHD and Fibromyalgia. All psychostims cause social withdrawal in her, Lexapro has helped mood and anxiety some and we'll be adding Seroquel in a couple of days to see if that helps. My question is whether Concerta helps or hurts. During the summer, she's been off Concerta due to the social withdrawal side effect, but the "I'm bored" factor is really becoming a problem (no friends to keep her busy and I have my own issues that make it difficult for me to constantly keep her amused).
>
> Can psychostims worsen an already stressed young lady or is withholding it causing more problems? She developed depression on Strattera (thanks to one poster for his theory of why this might be so)? I'm confused as the to extent that ADHD is causing attentional and boredom problems or whether these are fueled by depression. We've received conflicting advice about the utility of salivary cortisol levels, one doctor telling us we don't need them, another telling us it might be useful to see if they are high or low (especially the 11pm). Any thoughts on this?
>
> Would it make sense to hold off on the Concerta until we see what Seroquel can do for her? Or could the psychostims be making her condition worse if she has overstimulation of the stress system? Her short term memory has deteriorated lately, too.
>
> Thanks for any input. I'm confused and tired and need some help. Everyone here has been great.
>
> Cairo


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Laree thread:365984
URL: http://www.dr-bob.org/babble/20040714/msgs/366375.html